Dec 11, 2017
Vancouver, BC – A public health emergency has been issued in response to the rise in drug overdoses and deaths linked with Fentanyl, a synthetic opioid that can be fatal when obtained illegally. Fentanyl has been detected in cocaine, crack, MDMA (ecstasy), meth, heroin, fake Oxycodone, and fake Percocet.
So far this year, over 1,100 people have died in B.C. as a result of illicit drug use, which is nearly twice the number of deaths last year. The Fentanyl crisis is extensive and devastating – it's important to make a plan to stay safe and know how to recognize the signs of an overdose.
Starting Monday, December 10, 2017, Langara College students, staff, and faculty may book an appointment at health services to receive training and pick up naloxone kits. Family and friends are welcome to attend the appointment.
Please visit Health Services webpage to learn more about:
- Reduce the risk of an overdose
- Know the signs of an overdose
- What to do in case of an overdose
- How to pick up the naloxone kit
Located in beautiful Vancouver, B.C., Canada, Langara College provides University, Career, and Continuing Studies education to more than 21,000 students annually. With more than 1,700 courses and 130 programs, Langara’s expansive academic breadth and depth allows students of all ages, backgrounds, and life stages to choose their own educational path. Langara is also known as snəw̓eyəɬ leləm̓, a name given to it by the Musqueam people on whose unceded traditional territory the College is located.